Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 104, NWS Cleveland, OH

October 24, 2001Stark County, Summit County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Oct 24, 2001, 11:05 PM EDT for Stark County, Summit County, Ohio. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 24, 2001, 11:05 PM EDT (03:05 UTC)
Expired
Oct 24, 2001, 11:30 PM EDT
In force
25 min
Issued by
NWS Cleveland, OH
Area
Whole counties

Counties Stark County, OH, Summit County, OH

The radar

The Cleveland radar (KCLE), 60 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 24, 11:05 PM EDTThunderstorm WindBath, OHThunderstorm winds downed one tree in Bath and a second in Northfield.
Oct 24, 11:15 PM EDTThunderstorm WindNorth Canton, OHThunderstorm winds downed one tree in North Canton and a second in Alliance. A section of roof was torn off of a house in Canton.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 24, 6:45 PM EDTTornado WatchSPC5 hr
Oct 24, 10:45 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 3.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2001-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2001-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
343 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WUUS51 KCLE 250307
SVRCLE
OHC151-153-250330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1105 PM EDT WED OCT 24 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STARK COUNTY IN OHIO...
  SUMMIT COUNTY IN OHIO...

* UNTIL 1130 PM EDT

* AT 1105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST 
  OF MEDINA TO 14 MILES SOUTHEAST OF WOOSTER...MOVING EAST AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  AKRON
  BARBERTON
  BREWSTER
  CANTON
  CUYAHOGA FALLS
  HARTVILLE
  HUDSON
  LOUISVILLE
  MACEDONIA
  MASSILLON
  MOGADORE
  NAVARRE
  NORTH CANTON
  TALLMADGE
  TWINSBURG

DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 7:32 PM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, Oct 24, 7:32 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
732 PM EDT WED OCT 24 2001

LINE OF THUNDERSTORMS IS MOVING EAST INTO THE COUNTY WARNING AREA AT
THIS TIME. SENDING AN UPDATE TO HOIST TORNADO WATCH FOR ALL OF
NORTHERN OHIO AND OHIO PORTIONS OF LAKE ERIE. NORTHWEST PA WILL
REMAIN OUT OF THE WATCH BUT POTENTIAL STILL EXISTS IN THIS AREA FOR
STRONG THUNDERSTORM WINDS AND LARGE HAIL.

ZONES WILL BE OUT SHORTLY.

LOMBARDY

220 PM EDT WED OCT 24 2001

LATEST MDL RUNS SHOW PRETTY GOOD AGREEMENT ON GROSS FEATURES...UPR
LVLS AND SFC. CLOSED UPR LOW OVR DAKOTAS DEEPENS AS IT MOVES E...
OVR ERN LSUP BY MDDAY THU THEN OVR XTRM SW QUE AT 48 HRS. SFC LOW MN
EJECTED TO NE BUT APPEARS TO BE CAPTURED BY UPR LOW AND SPENDS SOME
TIME SPINNING OVER SE ONT. RSNBLY HI THREAT FOR SHWRS/TSTMS OVRNGT
SO WL PRBBLY BE GOING WITH CAT FCST MOST AREAS. NGM GUID WANTS TO
KEEP POPS AT CHC LVL ACRS THE BRD...BUT FEEL THIS MAY BE A BIT OVRDN
DESPITE STG CAA. LE NOT LIKELY TO KICK IN DURG DAY WITH WINDS MORE
OR LESS PARALLEL TO SHORELINE THRU 00Z. WUD HV TO DEPEND ON SYN
SCALE FEATURE AND AM NOT IMPRESSED WITH WHAT PROGS PORTRAYING. MAY
LV A LOW CHC POP FOR AM SHWRS E END OF CWA BUT NOTHING ELSE. CONDS
STARTING TO LINE UP FOR A PRETTY GOOD LE EVENT THU NGT AND FRI. CD
AIR WL BE IN PLACE WITH LW LVL WNDS SHFTG ARND TO NW. ETA SHOWING
SOME SGFNT UVV OVR E END OF CWA. WL GO WITH A CHC SHRA/SN WRN HLF
THU NGT AND FRI AND LKLY E.

CO-ORDINATED WITH NRN IN ON POTENTIAL FOR HI WND WARNING FOR THU AND
THU NGT. THE POTENTIAL IS THERE BUT WILL GO WITH WINDY ATTM.

MOS TMPS DONT LOOK TOO BAD WITH LTL IF ANY RISE XPCTD FOR THU. TMPS
ABT THE SAME FOR FRI...MAYBE A DEGREE OR TWO LESS E.

VRCEK

.CLE...
OH...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT EDT THURSDAY.
PA...NONE.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 8:13 PM EDTSevere Thunderstorm WarningCLEHancock, Wood62 min
Oct 24, 8:22 PM EDTSevere Thunderstorm WarningCLELucas38 min
Oct 24, 8:24 PM EDTSpecial Marine WarningCLE111 min
Oct 24, 8:24 PM EDTSpecial Marine WarningCLE111 min
Oct 24, 8:41 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky64 min
Oct 24, 8:41 PM EDTSevere Thunderstorm WarningCLESeneca64 min
Oct 24, 9:10 PM EDTSevere Thunderstorm WarningCLEMarion50 min
Oct 24, 9:36 PM EDTSevere Thunderstorm WarningCLEErie39 min
Oct 24, 9:38 PM EDTSevere Thunderstorm WarningCLEHuron52 min
Oct 24, 9:43 PM EDTSpecial Marine WarningCLE2 hr
Oct 24, 9:43 PM EDTSpecial Marine WarningCLE2 hr
Oct 24, 9:43 PM EDTSpecial Marine WarningCLE2 hr
Oct 24, 9:43 PM EDTSpecial Marine WarningCLE2 hr
Oct 24, 9:43 PM EDTSpecial Marine WarningCLE2 hr
Oct 24, 9:43 PM EDTSpecial Marine WarningCLE2 hr
Oct 24, 9:51 PM EDTTornado WarningCLEAshtabula, Geauga39 min
Oct 24, 10:03 PM EDTSevere Thunderstorm WarningCLEKnox42 min
Oct 24, 10:22 PM EDTSevere Thunderstorm WarningCLEAshland23 min
Oct 24, 10:28 PM EDTSevere Thunderstorm WarningCLEAshtabula47 min
Oct 24, 10:35 PM EDTSevere Thunderstorm WarningCLEHolmes, Wayne40 min
Oct 24, 10:41 PM EDTSevere Thunderstorm WarningCLEMedina49 min
Oct 24, 11:02 PM EDTSevere Thunderstorm WarningCLECuyahoga43 min
Oct 24, 11:29 PM EDTSevere Thunderstorm WarningCLEGeauga, Portage46 min
Oct 24, 11:29 PM EDTSevere Thunderstorm WarningCLEStark46 min
Oct 24, 11:52 PM EDTSpecial Marine WarningCLE113 min
Oct 24, 11:52 PM EDTSpecial Marine WarningCLE113 min
Oct 24, 11:52 PM EDTSpecial Marine WarningCLE113 min
Oct 24, 11:52 PM EDTSpecial Marine WarningCLE113 min
Oct 24, 11:57 PM EDTSevere Thunderstorm WarningCLEAshtabula, Mahoning, Trumbull48 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.